Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maximal separable intermediate fields of large codegree


Author: Nickolas Heerema
Journal: Proc. Amer. Math. Soc. 82 (1981), 351-354
MSC: Primary 12F15; Secondary 12F20
DOI: https://doi.org/10.1090/S0002-9939-1981-0612717-2
MathSciNet review: 612717
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be a function field in $ n(n > 0)$ variables over $ {k_0}$ a field having characteristic $ p \ne 0$. An intermediate field $ s$ is maximal separable if $ s/{k_0}$ is separable and $ s$ is not properly contained in any subfield of $ k$ separable over $ {k_0}$. The following result is proved. If $ n = 1$ the set $ \Delta = \{ [k:s]\vert s$ maximal separable} is bounded if and only if the algebraic closure $ {\bar k_0}$ of $ {k_0}$ in $ k$ is separable over $ {k_0}$. If $ n \geqslant 1$ and $ \Delta $ is bounded then $ {\bar k_0}/{k_0}$ is separable. An upper bound for $ \Delta $ is obtained for the case $ n = 1$ and $ {\bar k_0}/{k_0}$ separable.


References [Enhancements On Off] (What's this?)

  • [1] J. Deveney and J. Mordeson, Distinguished subfields, preprint. MR 570785 (82a:12016)
  • [2] J. Dieudonné, Sur les extensions transcendantes, Summa Brasil. Math. 2 (1947), 1-20. MR 10, 5. MR 0025441 (10:5c)
  • [3] N. Heerema, pth powers of distinguished subfields, Proc. Amer. Math. Soc. 55 (1976), 287-291. MR 0392949 (52:13762)
  • [4] N. Heerema and T. Morrison, Maximal separable subfields of finitely generated extensions, preprint.
  • [5] H. Kraft, Inseparable Körpererweiterungen, Comment. Math. Helv. 45 (1970), 110-118. MR 41 #5333. MR 0260709 (41:5333)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F15, 12F20

Retrieve articles in all journals with MSC: 12F15, 12F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0612717-2
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society